Alert archive / California / High Surf Warnings in 2012

High Surf Warning 1, NWS Los Angeles, CA

January 22, 2012Los Angeles County, California

NWS Los Angeles, CA issued this high surf warning at Jan 22, 2012, 3:36 AM PST for Los Angeles County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 3:36 AM PST (11:36 UTC)
Expired
Jan 22, 2012, 4:31 AM PST
In force
55 min
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS46 KLOX 221136
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
336 AM PST SUN JAN 22 2012

...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS
OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING...

.LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC
HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL
BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA
BEACHES THROUGH MONDAY EVENING.

NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE
EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME SUBSIDE
SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS. ON THE
VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF LOS
ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH
LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE
SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT.
SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING.

CAZ041-087-221945-
/O.NEW.KLOX.SU.W.0001.120122T1136Z-120124T0600Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
336 AM PST SUN JAN 22 2012

...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. 

* TIMING...SURF WILL BUILD TODAY...THEN PERSIST THROUGH MONDAY
  EVENING.

* SURF...BREAKERS OF 6 TO 8 FEET ARE EXPECTED ON EXPOSED WEST
  FACING BEACHES...WITH LOCAL SETS TO 10 FEET.

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

CAZ034-035-221945-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
336 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY 
  EVENING. 

* SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL
  SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY
  LATE MONDAY.

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

CAZ040-221945-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
VENTURA COUNTY COAST-
336 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING.

* SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 FEET.
  THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE DIMINISHING
  SOME.

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

DB

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
2 follow-up statements
548 
WHUS46 KLOX 221228
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
428 AM PST SUN JAN 22 2012

...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS
OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING...

.LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC
HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL
BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA
BEACHES THROUGH MONDAY EVENING.

NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE
EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME
SUBSIDE SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS.
ON THE VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF
LOS ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH
LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE
SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT.
SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING.

CAZ041-087-222030-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-120124T0600Z/
/O.EXA.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
428 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY.
THE HIGH SURF WARNING WAS ISSUED IN ERROR AS HAS BEEN REPLACED BY
A HIGH SURF ADVISORY.

* TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY 
  EVENING. 

* SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL 
  SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY 
  LATE MONDAY. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ034-035-222030-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
428 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY 
  EVENING. 

* SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL 
  SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY 
  LATE MONDAY. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

CAZ040-222030-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
VENTURA COUNTY COAST-
428 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING.

* SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 
  FEET. THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE 
  DIMINISHING SOME. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
963 
WHUS46 KLOX 221231 CCA
CFWLOX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
431 AM PST SUN JAN 22 2012

...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS
OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING...

.LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC
HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL
BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA
BEACHES THROUGH MONDAY EVENING.

NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE
EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME
SUBSIDE SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS.
ON THE VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF
LOS ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH
LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE
SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT.
SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING.

CAZ041-087-222100-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-120124T0600Z/
/O.COR.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
431 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY.
THE HIGH SURF WARNING WAS ISSUED IN ERROR AND HAS BEEN REPLACED
BY A HIGH SURF ADVISORY.

* TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY 
  EVENING. 

* SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL 
  SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY 
  LATE MONDAY. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

CAZ034-035-222100-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
431 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY 
  EVENING. 

* SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL 
  SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY 
  LATE MONDAY. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

CAZ040-222100-
/O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/
VENTURA COUNTY COAST-
431 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING.

* SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 
  FEET. THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE 
  DIMINISHING SOME. 

* IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN 
  INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE
AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf warning went out at Jan 21, 8:30 PM PST, 7 hours 6 minutes earlier.

Area forecast discussion, Jan 21, 8:30 PM PST, 7 hours 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PST SAT JAN 21 2012

.SYNOPSIS...
DRY CONDITIONS CAN BE EXPECTED TONIGHT AND SUNDAY. ON SUNDAY NIGHT
AND MONDAY...ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA. THIS
STORM WILL BRING ADDITIONAL SIGNIFICANT RAINFALL...MOUNTAIN
SNOW...AND POSSIBILITY OF THUNDERSTORMS. FROM TUESDAY THROUGH THE
END OF THE WEEK...HIGH PRESSURE WILL BUILD...BRINGING DRY AND WARMER
CONDITIONS AS WELL AS SOME LOCALLY GUSTY OFFSHORE CANYON WINDS.

&&

.SHORT TERM (TONIGHT-TUE)...SOME GUSTY NW TO N WINDS LINGERED OVER
THE REGION THIS EVENING...ESPECIALLY IN THE L.A/VTU MTNS ALONG THE
I-5 CORRIDOR WHERE A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
TONIGHT. THE WINDS SHOULD DIMINISH IN ALL AREAS OVERNIGHT. OTHERWISE
GENERALLY FAIR SKIES WITH VARYING AMOUNTS OF HI CLOUDS WERE NOTED
OVER SWRN CA THIS EVENING...WITH LITTLE CHANGE EXPECTED OVERNIGHT.

A BROAD W FLOW ALOFT WILL PERSIST OVER SRN CA THRU SUN. A FAST
MOVING UPPER TROF WILL APPROACH CENTRAL CA FROM THE E PAC SUN
NIGHT...THEN STRENGTHEN WHILE MOVING INLAND OVER CENTRAL AND SRN CA
MON AND MON EVENING. THE UPPER TROF WILL THEN MOVE QUICKLY E INTO
THE SRN GREAT BASIN MON NIGHT...WITH AN UPPER RIDGE BUILDING OFF THE
CA COAST ON TUE. FAIR WEATHER WITH SOME INCREASING CLOUDINESS CAN BE
EXPECTED OVER THE REGION SUN...ALTHO A FEW SHOWERS MAY DEVELOP OVER
FAR NWRN SLO COUNTY IN THE AFTERNOON DUE TO AN APPROACHING WARM
FRONT. A STORM SYSTEM OVER THE E PAC WILL MOVE TOWARD THE CENTRAL CA
COAST SUN NIGHT THEN THE ASSOCIATED COLD FRONT WILL PASS THRU THE
FORECAST AREA ON MON. SHOWERS WILL INCREASE OVER SLO/SBA COUNTIES
SUN NIGHT THEN SPREAD INTO VTU/L.A. COUNTIES LATER SUN NIGHT INTO
MON. RAIN WILL TAPER OFF QUICKLY MON EVENING ALTHO LINGERING SHOWERS
CANNOT BE RULED OUT ON THE N MTN SLOPES THRU MON NIGHT. THIS SYSTEM
HAS THE POTENTIAL TO BRING SIGNIFICANT AMOUNTS OF PCPN TO THE AREA
AS GUSTY S TO SW WINDS AT LOWER LEVELS WILL HELP TO ENHANCE RAINFALL
ON S TO W FACING SLOPES. ALSO...IT LOOKS LIKE THE AREA WILL BE UNDER
THE LEFT FRONT EXIT REGION OF A 140 KT JET FOR A WHILE ON MON FOR
ADDED LIFT AND POTENTIAL PCPN ENHANCEMENT. THERE WILL ALSO BE A
LITTLE INSTABILITY WITH THE SLIGHT CHANCE OF THUNDERSTORMS DURING
THE DAY MON.

PRELIMINARY RAINFALL ESTIMATES FOR THIS SYSTEM ARE FOR ABOUT ONE
HALF TO ONE AND A HALF INCHES TO FALL OVER THE COAST AND VALLEYS...
WITH ONE TO THREE INCHES IN THE FOOTHILLS AND MOUNTAINS. THE HIGHEST
PRECIPITATION AMOUNTS WILL LIKELY OCCUR ON WEST AND SOUTH FACING
SLOPES. SNOW LEVELS ARE FORECAST TO BE AROUND 7000 FEET SUNDAY NIGHT
THEN FALL TO ABOUT 5000 TO 5500 FEET BY EARLY MONDAY. THERE IS THE
POTENTIAL FOR HEAVY SNOW OF 8 TO 12 INCHES OR MORE FOR THE MOUNTAINS
ABOVE 5500 FEET THROUGH MONDAY. A WINTER STORM WATCH (LAXWSWLOX)
WILL BE ISSUED FOR THE L.A./VTU COUNTY MTNS FROM LATE SUN NIGHT THRU
MON FOR THIS WEATHER SYSTEM AND ITS POTENTIAL FOR HEAVY SNOWFALL AND
GUSTY WINDS OVER THE HIGHER ELEVATIONS. A SPECIAL WEATHER STATEMENT
HAS ALREADY BEEN ISSUED ON THIS EVENT...PLEASE SEE LAXSPSLOX FOR
DETAILS.

DRY WEATHER WILL RETURN TO THE FORECAST AREA ON TUE WITH THE ONSET
OF SOME OFFSHORE FLOW AND UPPER RIDGING MOVING IN. TEMPS ACROSS THE
REGION ARE EXPECTED TO BE SLIGHTLY COOLER THAN NORMAL SUN AND MON
THEN WARM TO NEAR NORMAL FOR MANY AREAS ON TUE.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (WED-SAT)...HEIGHTS/THICKNESSES WILL RISE/INCREASE AS THE
PATTERN AMPLIFIES OVER THE AREA AND UPSTREAM. TEMPERATURES WILL WARM
UNDER MOSTLY CLEAR SKIES AND LIKELY WARM TO 5 TO 10 DEGREES ABOVE
NORMAL WEDNESDAY AND CONTINUE TO WARM SEVERAL MORE DEGREES THURSDAY.
A SLIGHT COOLING TREND IS THEN EXPECTED FRIDAY THROUGH SATURDAY
THOUGH MORE SO SATURDAY AS THE RIDGE GRADUALLY WEAKENS.

&&

.AVIATION...22/0020Z...HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH
VFR CONDITIONS EXPECTED AT THE AIRFIELDS THROUGH SUN. STRONG AND
GUSTY W TO NW WINDS WILL AFFECT SEVERAL AIRFIELDS THROUGH EARLY THIS
EVENING INCLUDING KSBA...KOXR...KLAX...KWJF AND KPMD. LOW LEVEL WIND
SHEAR IS ALSO EXPECTED AT TIMES INTO THIS EVENING AT KSBA...KVNY AND
KBUR. IN ADDITION...THERE IS A 20 PERCENT CHANCE OF LIFR VSBYS IN
BLOWING DUST AT KPMD AND KWJF THROUGH EARLY EVENING.

KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS EXPECTED
THROUGH SUN EVENING. STRONG AND GUSTY W TO NW WINDS WILL AFFECT THE
AIRFIELD THROUGH EARLY THIS EVENING.

KBUR...HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH VFR CONDITIONS
EXPECTED THROUGH SUN. GUSTY W WINDS WILL AFFECT THE AIRFIELD THROUGH
EARLY THIS EVENING WITH LOW LEVEL WIND SHEAR POSSIBLE AT TIMES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD/30
AVIATION...SIRARD
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 12:57 PM PST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1257 PM PST SAT JAN 21 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1257 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

RAIN THIS MORNING WILL MAKE ALL DRIVING HAZARDOUS. STRONG WINDS WILL
AFFECT TRAVELERS IN THE MOUNTAINS AS WELL AS THE ANTELOPE VALLEY
THROUGH MID AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE IN THE COASTAL
SECTIONS SOUTH OF POINT CONCEPTION. AN ELEVATED RIP CURRENT
POTENTIAL ALONG WITH HIGH SURF WILL CREATE HAZARDS AT THE BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

HIGH SURF WILL CONTINUE TO PLAGUE THE BEACHES THROUGH SUNDAY.
ANOTHER WET STORM WILL BRING DRIVING HAZARDS TO THE AREA MONDAY
ALONG WITH MUCH LOWER SNOW LEVELS. OFFSHORE WINDS WILL AFFECT THE
AREA ON TUESDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SWEET

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 9:01 PM PSTWinter Storm WatchLOX8 hr
Jan 22, 4:48 AM PSTWind AdvisoryLOXSanta Barbara3 days
Jan 22, 4:48 AM PSTWinter Storm WarningLOX37 hr
Jan 22, 9:00 AM PSTSmall Craft Advisory for Hazardous SeasLOX19 hr
Jan 22, 2:23 PM PSTGale WatchLOX13 hr

Nearby

High Surf Warnings in California, 2012Every high surf warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.